Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 182, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 1995, 4:08 PM EDT for Caswell County, North Carolina. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1995, 4:08 PM EDT (20:08 UTC)
- Expired
- Jul 16, 1995, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 162008 SVRRNK NCC033-162115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 408 PM EDT SUN JUL 16 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR THE FOLLOWING COUNTY... IN NORTH CENTRAL NORTH CAROLINA ...CASWELL COUNTY AT 408 PM EDT...DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM BETWEEN YANCEYVILLE AND FITCH. THIS STORM WAS MOVING TO THE SOUTH AT LESS THAN 10 MILES AN HOUR. LARGE HAIL AND DAMAGING WINDS WILL OCCUR WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HxEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. DD/JW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:45 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 16, 2:45 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SUN JUL 16 1995 RECOMMENDATIONS...?? DISCUSSION... HAVE HAD MY BHND IN FNT OF THE RADAR FOR THE PAST HOUR. ALMOST WENT W/ A WRNG FOR CRAIG COUNTY...BUT VIL IN STRM SEEMED A LITTLE TO LOW FOR THIS AIR MASS. TWO CALLS TO CNTY HAVE UNEARTHED NOTHING...SO 52 VIL IN THAT STRM MAY BE A LTL LOW FOR TDY. ***CAUTION--MUCH OF THIS STRM WAS OVR NATNL FOREST SO ANY LARGE HAIL MAY HAVE PLUNKED A DEER ON THE HEAD*** AT ANY RATE...HAVE LTL TO CONTRIBUTE TO OVERALL DSCN. NGM SEEMS TO MV THE FNT QUICKLY THRU MUCH OF FA DURG 36-48 HR TIME FRAME. THIS SEEMS TOO FAST FOR ME. XPCT IT IT TO COME THRU DURG DAY TUE. ATM TO RMN UNSTBL THU PD...AND THUS XPCT ANOTHER ROUND OF TSTMS TMRW. H85 TEMPS COOL SLIGHLY DURG PD...BUT BNDRLY LYR STAYS WM. OVERALL ...PERSISTENCE SHD BE GOOD TIL FNTL BNDRY MAKES IT THRU. DESROSIERS
In the hours before
Special weather statement, Jul 16, 11:30 AM EDT, 4 hours 38 minutes before
WVZ042>045-VAZ007-009>0/AST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... THERE WILL BE ONE LAST DAY OF HOT AND STEAMY WEATHER IN THE MID ATLANTIC REGION. TEMPERATURES WILL AGAIN CLIMB WELL INTO THE 90S OVER MOST OF THE AREA...WITH MOUNTAIN LOCATIONS REACHING WELL INTO THE 80S. RELATIVE HUMIDITIES WILL ALSO REMAIN QUITE HIGH. THIS COMBINATIONS OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX OVER 105 DEGREES AT TIMES IN BUCKINGHAM COUNTY THIS AFTERNOON. ELSEWHERE ...HEAT INDICES OF 100 TO 105|/TO THE HEAT COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. DESROSIERS
Special weather statement, Jul 16, 11:30 AM EDT, 4 hours 38 minutes before
WVZ042>045-VAZ007-009>0/AST WEST VIRGINIA AND NORTHWEST NORTH CAROLINA... THERE WILL BE ONE LAST DAY OF HOT AND STEAMY WEATHER IN THE MID ATLANTIC REGION. TEMPERATURES WILL AGAIN CLIMB WELL INTO THE 90S OVER MOST OF THE AREA...WITH MOUNTAIN LOCATIONS REACHING WELL INTO THE 80S. RELATIVE HUMIDITIES WILL ALSO REMAIN QUITE HIGH. THIS COMBINATIONS OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX OVER 105 DEGREES AT TIMES IN BUCKINGHAM COUNTY THIS AFTERNOON. ELSEWHERE ...HEAT INDICES OF 100 TO 105|/TO THE HEAT COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. DESROSIERS
Special weather statement, Jul 16, 12:25 PM EDT, 3 hours 43 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-171200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1225 PM EDT SUN JUL 16 1995 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING... AN INCREASINGLY UNSTABLE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS DURING THE MID TO LATE AFTERNOON ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE NORTH CAROLINA PIEDMONT. THE THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS. A FEW STORMS MAY DEVELOP ENOUGH TO REACH SEVERE LEVELS. LARGE HAIL OR DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. DESROSIERS
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.